Advanced Search
MyIDEAS: Login

A Generalized Condorcet Jury Theorem with Two Independent Probabilities of Error

Contents:

Author Info

  • Roland Kirstein

    ()
    (Otto-von-Guericke-University)

  • Georg v. Wangenheim

    (University of Kassel)

Abstract

The Condorcet Jury Theorem is derived from the implicit assumption that jury members only commit one type of error. If the probability of this error is smaller than 0.5, then group decisions are better than those of individual members. In binary decision situations, however, two types of error may occur, the probabilities of which are independent of each other. Taking this into account leads to a generalization of the theorem. Under this generalization, situations exists in which the probability of error is greater than 0.5 but the jury decision generates a higher expected welfare than an individual decision. Conversely, even if the probability of error is lower than 0.5 it is possible that individual decisions are superior.

Download Info

If you experience problems downloading a file, check if you have the proper application to view it first. In case of further problems read the IDEAS help page. Note that these files are not on the IDEAS site. Please be patient as the files may be large.
File URL: http://www.uni-marburg.de/fb02/makro/forschung/magkspapers/11-2010_kirstein.pdf
File Function: First version, 2010
Download Restriction: no

Bibliographic Info

Paper provided by Philipps-Universität Marburg, Faculty of Business Administration and Economics, Department of Economics (Volkswirtschaftliche Abteilung) in its series MAGKS Papers on Economics with number 201011.

as in new window
Length: 41 pages
Date of creation: 2010
Date of revision:
Handle: RePEc:mar:magkse:201011

Contact details of provider:
Postal: Universitätsstraße 25, 35037 Marburg
Phone: 06421/28-1722
Fax: 06421/28-4858
Email:
Web page: http://www.uni-marburg.de/fb02/
More information through EDIRC

Related research

Keywords: Group decisions; judicial; imperfect decision-making;

Find related papers by JEL classification:

This paper has been announced in the following NEP Reports:

References

No references listed on IDEAS
You can help add them by filling out this form.

Citations

Citations are extracted by the CitEc Project, subscribe to its RSS feed for this item.
as in new window

Cited by:
  1. Enriqueta Aragonés & Dimitrios Xefteris, 2011. "Candidate quality in a Downsian Model with a Continuous Policy Space," Working Papers 529, Barcelona Graduate School of Economics.
  2. Xefteris, Dimitrios, 2012. "Spatial electoral competition with a probabilistically favored candidate," Economics Letters, Elsevier, vol. 116(1), pages 96-98.

Lists

This item is not listed on Wikipedia, on a reading list or among the top items on IDEAS.

Statistics

Access and download statistics

Corrections

When requesting a correction, please mention this item's handle: RePEc:mar:magkse:201011. See general information about how to correct material in RePEc.

For technical questions regarding this item, or to correct its authors, title, abstract, bibliographic or download information, contact: (Bernd Hayo).

If you have authored this item and are not yet registered with RePEc, we encourage you to do it here. This allows to link your profile to this item. It also allows you to accept potential citations to this item that we are uncertain about.

If references are entirely missing, you can add them using this form.

If the full references list an item that is present in RePEc, but the system did not link to it, you can help with this form.

If you know of missing items citing this one, you can help us creating those links by adding the relevant references in the same way as above, for each refering item. If you are a registered author of this item, you may also want to check the "citations" tab in your profile, as there may be some citations waiting for confirmation.

Please note that corrections may take a couple of weeks to filter through the various RePEc services.